Ask a doctor

Puffy Eyes After Juvederm Injection? (photo)

I had juvederm injection under my eyes in board certified plastic surgeon office. 25 days later I have puffy eyes,with slightly greenish bluish discoloration, effect is worse then before injection. I wonder is this tyndall effect or some complications. My question is if I want to dissolve this with hyaluronidase will all puffiness and discoloration disappear. I don't want to make it look worst, should I leave it and wait untill juvederm dissolves on its own? Thank you.Grace

Doctor Answers (7)

Lower Eyelid Swelling and Juvederm.

+3

Juvederm is an excellent treatment for many parts of the face.  However, in my experience, it is not always the best choice for under your eyes.  In a small percentage of people, Juvederm tends to cause lower lid swelling along with a bluish discoloration.  I find that this is not the result of the quality of the injection as much as how your body reacts to Juvederm under the eyes.  It is a tyndall effect, however the effect probably occurred because there is some much swelling in the filler.  If the problem is still there after several week it is probably going to last a very long time (maybe even a year or longer).  I would have your surgeon dissolve the filler with Hyaluronidase.   After things have settled down you may want to try another treatment with Restylane, which can also swell, but it is much less likely.

Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Puffy eyes after Juvederm injection

+2
Juvederm is injected into areas of facial tissue where moderate to severe facial wrinkles facial wrinkles occur. Juvederm can be used to enhance lips and soften smile lines or to restore lost fullness in your cheeks.
However, I do not inject Juvederm to correct eye hollows, because of it's hydrophilic properties. In your case, hyaluronidase can be used for the treatment of both allergic reaction and the misplacement of hyaluronic acid in the skin.
Restylane and Belotero are the most preferable tear through fillers in my practice, because they cause less periorbital swelling and have high satisfactory rates among patients.
New York Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Puffy Eyes After Juvederm Injection

+2

At this point in time, your filler looks the way it's going to for awhile - up to a year. What you have with the discoloration is definitely the Tyndall effect. This coloring problem is why many injectors have stopped using Juvederm near the eyes and look to other fillers like Restylane to use in that area. You can wait for the Juvederm to disappear over time, but it will be a looooooong time. So it would be best to have it removed with hyaluronidase.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Hyaluronidaise to dissolve HA's

+2
    Unfortunately this is not an uncommon side effect to tear trough injections, using hyaluronic acid. You are correct this is a tyndall effect and the color and puffiness will usually improve considerably with the injection of hyaluronidaise to dissolve the product. I would encourage you go back to your treating plastic surgeon and I am sure they can improve this for you.
Ontario Dermatologic Surgeon
5.0 out of 5 stars 1 review

May need to consider Wydase

+2

If you feel that the problem is related to the juvederm injection then an injection with Wydase will melt it away rapidly and get you back toward normal.  

Atlanta Plastic Surgeon
5.0 out of 5 stars 7 reviews

Try Hyaluronidase

+1

I would try using Hyaluronidase. If the discoloration is from too superficial of placement, the Hyaluronidase should dissolve the superficial product. If you are in the LA area, I or any of my colleagues would be more than happy to see you. Best of luck!

Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Juvederm to tear troughs and greenish bluish discoloration

+1

Bruising should have dissipated by now, but there is still possibility that it is bruising/residual hemosiderin. It could very well be due to a Tyndall Effect and the absorption of light with a superficial injection. I would recommend trying Hyaluronidase to the area. It's worth a try. It may take more than one course of injection/administration. Best of luck.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...